MAUDE Adverse Event Report: DEXTERA SURGICAL INC MICROCUTTER 5/80 STAPLER; MICROCUTTER STAPLER

DEXTERA SURGICAL INC MICROCUTTER 5/80 STAPLER; MICROCUTTER STAPLER
Model Number FG-025302-12
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Renal Failure (2041); Sepsis (2067); Respiratory Failure (2484)
Date of Event 11/30/2016
Type of Reportable Event Death
Additional Manufacturer Narrative
Based on the reported information, there was no malfunction or defect related to the device.Device not returned to manufacturer.
 
Event or Problem Description
The surgeon reported an adverse event that occurred during a right upper lobectomy and lower lobe wedge resection via a video-assisted thoracoscopic surgery (vats).While positioning the stapler behind the right upper lobe segmental pulmonary artery branch, the stapler was pushed somewhat forcefully and the vessel tore distal to the site targeted for transection of the vessel.The staples were then deployed in the proximal portion of the vessel, resulting in a successful staple line.The surgical procedure was converted to an open thoracotomy due to the distal tear and subsequent bleeding.Following the conversion, the surgeon observed that the staples remained intact and there was no issue with the distal staple line, however the tear was noted distal to the staple line.In a subsequent communication on (b)(6) 2017, the surgeon reported that the patient had expired.It was reported by the hospital personnel that the patient was expired from sepsis on (b)(6) 2016.

Brand Name
MICROCUTTER 5/80 STAPLER
Common Device Name
MICROCUTTER STAPLER
Manufacturer (Section D)
DEXTERA SURGICAL INC
900 saginaw drive
redwood city CA 94536
MDR Report Key6227739
Report Number3004114958-2017-00001
Device Sequence Number1070779
Product Code GDW
UDI-Device Identifier11814900003025
UDI-Public(01)11814900003025
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date11/01/2018
Device Model NumberFG-025302-12
Device Catalogue NumberFG-025302-12
Device Lot Number161026J
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date01/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age72 YR